| || |
Insomnia 31 days clean
Insomnia 31 days clean
I have had very little sleep in the last 15 days. I can not fall asleep until sunrise, only to wake up two hours later. My DOC, Norco, and I parted ways on March 2. I had the usual withdrawal symptoms minus the digestive issues. I have complex partial temporal lobe epilepsy (and I kid you not, it is my own personal, natural, magic mushroom factory) since 1989, and it is well managed by Neurontin. I was switched to the generic gabapentin three years ago. My neurologist put me back on the brand name two days ago, due to a theory about bio-availability & cohesive agents in the generic form. Anyway, my issue is insomnia. There was some question as to whether the generic seizure med started me on a perimenopausal path a little early( I am now 42 years with four children). I know that insomnia is part of that. I am not drowsy during the day, opposite. My mind will not shut down. The neurologist did not seem concerned about the lack of sleep, my high blood pressure, or chest pain. The last two are SLOWLY receding. I am impatient about the insomnia, as I worry about starting the seizure activity all over again. I only took the Norco for a year total for some carpal tunnel issues. The surgeries were never done, as I started to have anxiety almost from the start of the pain meds. I also had a swollen throat, confusion itchy skin, and hives from the start. Never took so much diphenhydramine in my life. I am told that a true opioid allergy is very rare indeed, and I am just "sensitive".
I take only my Neurontin and occasional ibuprofin. I have taken a 1mg melatonin at "bedtime" for the last three nights. It has done nothing that I can observe. Any thoughts, advice would be appreciated. Meg
I wish I could help but I am only on day 8 of recovery!! Have you tried taking benadryl and night. I take benadryl, turn the lights of, get cozy with my pillow and blanket, close my eyes and count BACKWARDS from 100 to 1. Each night I am falling asleep quicker.
Great Job on your 31 days clean!!!!
I'll try to give some advice and things that worked for me, but I don't have epilepsy either, so you may not be able to do some of the things that worke for me. I have had problems with not being able to sleep for a long time, it started well before my addiction to opiates. I am about 1 and 1/2 years clean from Norcos, among many other opiates including MS Contin. I also have restless legs syndrome, so the withdrawal period was especially excruciating, even after the physical symptoms went away. Did you just start to have insomnia after quitting the Norcos? Or have you had the problem in the past? So you have been clean for almost a month now-that's great! But you are still going to have issues from quitting the Norcos for a while. Being able not to sleep after quitting opiates is a big and common issue. I went to see a psychiatrist that specializes in addiction for help. I was started on Suboxone for opiate replacement therapy. But you obviously don't need that seeing as you seem to be doing well except for the insomnia. The doc also gave me Zyprexa for about 4 months after I quit the opiates-he gave it to me for sleep and to relax me at night. He said it is a good drug for that purpose, for people coming off opiates/for people addicted to opiates getting clean. It worked great! But I warn you, you have to watch how you eat on this drug. It makes your appetite go sky high-I started eating everything in sight when taking it and gained lots of weight! But if you can eat healthy and exercise, you should ask about it. And it's not addictive.
Originally Posted by Nice Kilt
You could always try things like Ambien or Lunesta, but you have the issue of getting addicted to them. I also take the anti-depressant Cymbalta at night-it tends to make you sleepy. I now take Seroquel for sleep, 50mg. I have never slept as well as I do now in my entire life. I would also be concerned about your high blood pressure and chest pain. The high blood pressure tends to happen after coming off of opiates-clonidine is a good drug for it, this is a common drug that docs give to people quitting opiates. Both could also indicate an anxiety problem-either pre-existing or from quitting the Norcos. You could ask about trying a benzo for a short period of time and as needed (b/c they are addictive)-clonazepam works good for sleep-it has a long half life so that helps you stay asleep in addition to the drug helping you get to sleep.
You could also try natural things as well, not use meds. Soak in warm baths with epsom salts before bed. Regular exercise. Reading always makes me tired. I'm not too familiar with herbal supps or vitamins though.
But insomnia is a big problem with quitting opiates. Do you have a psychiatrist? I would advise you to look into getting one-he could help a lot with this problem. The only thing that has worked for my insomnia is medication, and I've been on Seroquel and Cymbalta for over a year now with now side effects from them. And I sleep sound and usually fall asleep within 5 minutes, sometimes so fast I don't even remember going to sleep! Are you still taking the Benadryl? That stuff agitates me, doesn't make me sleepy-not sure if that may be part of the problem for you. I'm not sure how Benadryl affects you.
Well I hope I said something that might help you! Good luck-I'm sure you will find something that helps.
Bellaluna-excellent on your 8 days! Lawyer- thank you for response. I had needed the benadryl when taking the Norco actually. It helped relieve the side effects I was experiencing related to the Norco - itching, swelling. I have tried to take it for sleep post withdrawal, and it seems to make the RLS worse, without the drowsiness. There was an office visit I had where we kicked around my having ADD. I have had the classic symptoms since childhood, but I am sooo old now, I really thought that it shouldn't be necessary to revisit it. I know much about epilepsy, and not much about ADD. Do you think I have all my switches backwards when it comes to meds? I have read some of your other posts, and many others on here, and can't connect to some of the symptoms people are having compared to mine related to PAWS. I think I am donating my brain to science when i die.
I am just popping in here to check on you. I hope you find a solution!!